I had hoped I’d nailed this thing and wouldn’t be back here for a long while but here goes again with the questions:
I was hyper, then swung down to subclinical hypo but symptomatic. Gp's (of course) wouldn’t prescribe anything and ordered tests and kept losing them, but I finally got in front of the endo having ordered private bloods and antibodies being high. Started with one endocrinologist, the junior and she was rubbish, a real ‘computer says no’ type.. I kept her talking, trying to make her come to the conclusion that I wanted her to, then finally the main endocrinologist came in, looked at the results and in a second said its autoimmune, we should prescribe 50mcg Levo (hurray!)
Had an awful time with Levo at first, blew up like a balloon, stomach problems, I hated it, but kept going and gradually all that subsided and I started feeling a little less tired and achy which felt like a small miracle. I decided to add some T3 myself to see if that would improve things like the awful hairloss and weight gain, I ordered Tiromel and have to say that I don’t think it did anything at all, but I kept taking 50mcg just in case it was helping in a small way.
Went back to the endo for a check, totally different this time. I could only see the junior and she was clearly miffed at having been overridden by the senior the last time. Told me that my thyroid was fine, wouldn’t give me a print out of the numbers (though I saw over her shoulder that TSH was 2 point something and T4 was 16 but couldn’t get the ranges, obviously no T3 check) and sent me packing basically.
At that point I felt ok, but since then, I have had an immense kickback. Feeling worse than before the Levo, tired, aching, not sleeping properly, low mood and my hair is coming out all over the place.
So questions are these:
when I was diagnosed as Hyper, my t4 was off the scale but my T3 was at the low-ish end of ‘in range’. I also didn’t feel unwell, though I did have a few palpitations. Would you expect T3 to be high as well in Hyper and if it isn’t, does it maybe mean that you’re a crummy converter?
Does anyone else think Tiromel doesn’t work? Should I change brands?
I think I’m going to have to go this alone but I’m so shocked that I could have this extreme of a nose-dive whilst on medication and nothing having changed. What could cause it? And I’m also terrified of changing meds and all my hair falling out!
Any help or advice would be wonderful.